Alert archive / South Dakota / River Flood Warnings in 2014

River Flood Warning 1, NWS Sioux Falls, SD

March 15, 2014Brookings County, South Dakota

NWS Sioux Falls, SD issued this river flood warning at Mar 15, 2014, 6:48 AM CDT for Brookings County, South Dakota. It took effect at Mar 15, 2014, 7:00 AM CDT. It was in force for 54 hr.

The area

The outline as issued.

The facts

Issued
Mar 15, 2014, 6:48 AM CDT (11:48 UTC)
In effect from
Mar 15, 2014, 7:00 AM CDT
Expired
Mar 17, 2014, 12:42 PM CDT
In force
54 hr
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
Minor

County Brookings County, SD

The radar

The Sioux Falls radar (KFSD), 97 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Sioux River near Bruce (BRCS2).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06479770, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

476 
WGUS43 KFSD 151148
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
648 AM CDT SAT MAR 15 2014

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...

  BIG SIOUX RIVER NEAR BRUCE 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
RECENT MILD TEMPERATURES AND RESULTING SNOW MELT HAS PRODUCED RUNOFF
WHICH IS FLOWING ON TOP OF EXISTING ICE IN THE BIG SIOUX RIVER CHANNEL
FROM NEAR BRUCE. ONLY MINOR FLOODING IS ALL THAT IS EXPECTED AT THIS
TIME...AND SOME COOLER TEMPERATURES OVER THE NEXT COUPLE OF DAYS MAY
RESULT IN A STEADYING TO DROP IN RIVER LEVELS. HOWEVER...RIVER LEVELS
COULD FLUCTUATE TO A GREATER DEGREE IF ANY ICE JAMS WOULD DEVELOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC011-161548-
/O.NEW.KFSD.FL.W.0001.140315T1200Z-000000T0000Z/
/BRCS2.1.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
648 AM CDT SAT MAR 15 2014

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG SIOUX RIVER NEAR BRUCE.
* UNTIL FURTHER NOTICE.
* AT 06AM SATURDAY THE STAGE WAS 8.0 FEET.
* FLOOD STAGE IS 8.0 FEET.
* AT STAGES NEAR 8.0 FEET...THE LOWER BANKS ON THE LEFT SIDE OF THE 
  RIVER OVERFLOW. 

&&
 
LAT...LON 4454 9696 4454 9687 4446 9686 4432 9685
          4432 9692 4443 9694

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  
         STAGE  STAGE  TIME      

BIG SIOUX RIVER
BRCS2    8.0    7.97   SAT 7 AM
3 follow-up statements
925 
WGUS43 KFSD 160044
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
744 PM CDT SAT MAR 15 2014

  BIG SIOUX RIVER NEAR BRUCE 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST FORECASTS. 
 
RECENT MILD TEMPERATURES AND RESULTING SNOW MELT HAVE PRODUCED RUNOFF
WHICH IS FLOWING ON TOP OF EXISTING ICE IN THE BIG SIOUX RIVER CHANNEL
NEAR BRUCE. ONLY MINOR FLOODING IS EXPECTED AT THIS TIME...AND COOLER
TEMPERATURES OVER THE NEXT COUPLE OF DAYS MAY RESULT IN A STEADYING OR
SLOW DROP IN RIVER LEVELS. HOWEVER...RIVER LEVELS COULD FLUCTUATE TO A
GREATER DEGREE IF ANY ICE JAMS WOULD DEVELOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC011-170444-
/O.CON.KFSD.FL.W.0001.000000T0000Z-000000T0000Z/
/BRCS2.1.SM.000000T0000Z.140315T2345Z.000000T0000Z.UU/
744 PM CDT SAT MAR 15 2014

...OBSERVED FLOODING INCREASED FROM NON-FLOOD TO MINOR SEVERITY...

THE FLOOD WARNING CONTINUES FOR 
  THE BIG SIOUX RIVER NEAR BRUCE.
* UNTIL FURTHER NOTICE.
* AT 06PM SATURDAY THE STAGE WAS 8.3 FEET.
* FLOOD STAGE IS 8.0 FEET.
* AT STAGES NEAR 8.0 FEET...THE LOWER BANKS ON THE LEFT SIDE OF THE 
RIVER OVERFLOW. 

&&
 
LAT...LON 4454 9696 4454 9687 4446 9686 4432 9685
          4432 9692 4443 9694

$$

&& 
LOCATION FLOOD  LATEST OBSERVED
         STAGE  STAGE  TIME    

BIG SIOUX RIVER
BRCS2     8.0    8.28  SAT 7 PM
800 
WGUS83 KFSD 162233
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
533 PM CDT SUN MAR 16 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...
  BIG SIOUX RIVER NEAR BRUCE
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
MILD TEMPERATURES LATE LAST WEEK AND RESULTING SNOW MELT HAVE PRODUCED
RUNOFF WHICH IS FLOWING ON TOP OF EXISTING ICE IN THE BIG SIOUX RIVER
CHANNEL NEAR BRUCE. THE RIVER LEVEL IS CURRENTLY ON THE WAY DOWN...
HOWEVER FURTHER FLUCTUATIONS ARE LIKELY DUE TO ANOTHER VERY MILD DAY 
ON MONDAY...FOLLOWED BY PRECIPITATION AND COOLER TEMPERATURES TUESDAY.
RIVER LEVELS COULD ALSO FLUCTUATE TO A GREATER DEGREE IF ANY ICE JAMS
WOULD DEVELOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC011-180233-
/O.CON.KFSD.FL.W.0001.000000T0000Z-000000T0000Z/
/BRCS2.U.SM.000000T0000Z.000000T0000Z.000000T0000Z.UU/
533 PM CDT SUN MAR 16 2014

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR BRUCE.
* UNTIL FURTHER NOTICE.
* AT 04PM SUNDAY THE STAGE WAS 8.5 FEET.
* FLOOD STAGE IS 8.0 FEET.
* THE RIVER CRESTED AT 8.8 FEET SUNDAY MORNING.
* AT STAGES NEAR 8.0 FEET...THE LOWER BANKS ON THE LEFT SIDE OF THE 
  RIVER OVERFLOW. 

&&
 
LAT...LON 4454 9696 4454 9687 4446 9686 4432 9685
          4432 9692 4443 9694

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  RECENT OBSERVED
         STAGE  STAGE  TIME      CREST  TIME

BIG SIOUX RIVER
BRCS2     8.0    8.46  SUN 5 PM   8.8   SUN MAR 16
527 
WGUS83 KFSD 171742
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1242 PM CDT MON MAR 17 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...

  BIG SIOUX RIVER NEAR BRUCE 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC011-171812-
/O.CAN.KFSD.FL.W.0001.000000T0000Z-140317T1742Z/
/BRCS2.1.SM.000000T0000Z.140317T0615Z.140317T1535Z.UU/
1242 PM CDT MON MAR 17 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG SIOUX RIVER NEAR BRUCE.
* AT 11AM MONDAY THE STAGE WAS 7.9 FEET.
* FLOOD STAGE IS 8.0 FEET.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE AROUND 1045 AM
  MONDAY.
* AT STAGES NEAR 8.0 FEET...THE LOWER BANKS ON THE LEFT SIDE OF THE 
  RIVER OVERFLOW. 

&&
 
LAT...LON 4454 9696 4454 9687 4446 9686 4432 9685
          4432 9692 4443 9694

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  RECENT OBSERVED
         STAGE  STAGE  TIME      CREST TIME

BIG SIOUX RIVER
BRCS2    8.0   7.90 MON 12 PM    8.8  SUN MAR 16

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 15, 6:17 AM CDT, 31 minutes earlier.

Area forecast discussion, Mar 15, 6:17 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
617 AM CDT SAT MAR 15 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 354 AM CDT SAT MAR 15 2014

STARTING TO SEE AN INCREASE IN THE MID LEVEL RETURNS ACROSS THE FAR
NORTHERN CWA EARLY THIS MORNING...A REFLECTION OF INCREASING MID
LEVEL FRONTOGENESIS IN BROAD ENTRANCE REGION TO UPPER LEVEL JET
ACROSS THE WESTERN GREAT LAKES REGION. A FAIRLY DECENT LAYER OF
DRIER AIR BELOW CLOUD BASE WILL ACT TO LIMIT THREAT FOR LIGHT
SNOWFALL THIS MORNING...HOWEVER...THE INCREASING STRENGTH OF FRONTAL
FORCING WOULD BE MOST LIKELY TO OVERCOME THIS SHORTFALL ACROSS THE
FAR NORTH/NORTHEAST CWA THROUGH ABOUT MID TO LATE MORNING. ANY
PRECIP EXTREMELY LIGHT...AND A DUSTING AT MOST WITH MORNING PRECIP.
UPSTREAM ACROSS THE NORTHERN ROCKIES...CAN SEE THE NEXT ENERGY
REALLY UNDERGOING A GREAT DEAL OF SPLITTING AS MAIN PV DIVES
SOUTHEAST FROM WYOMING TOWARD COLORADO...AND WEAKER AXIS TIED TO
NORTHERN STREAM PULLS EASTWARD INTO THE NORTHERN PLAINS. WILL HAVE
THE RESIDUAL MID LEVEL BOUNDARY SINKING SLOWLY SOUTHWARD THROUGH THE
CWA WITH THREAT FOR SOME VERY LIGHT SNOWFALL. FOR THE MOST PART...
THE CHANCE FOR ANY OTHER TYPE OF PRECIPITATION IS QUITE SMALL...
AS COOLING OF THE AIRMASS IS EXPECTED TO TRUMP THE LOW LEVEL MIXED
LAYER WARMING TO SOME DEGREE...AND SLOWING UP ADVANCE OF
PRECIPITATION TO THE SOUTHEAST WILL ALSO ALLOW COOLING TO TAKE HOLD
AS ADVANCES. PERHAPS A COUPLE HOUR PERIOD OF RAIN OR RAIN/SNOW MIX
MAINLY ACROSS THE WEST/SOUTH AS RATES WILL BE SOMEWHAT INEFFECTIVE
TO BULK EVAPORATIVE COOLING...BUT EVENTUALLY A SOLID CHANGE TO LIGHT
SNOWFALL EXPECTED.

OVERALL...NOT SEEING AS STRONG DYNAMIC SYSTEM FOR OUR AREA...SO IS
LOOKING TO BE A MORE HIGHER POP/LOWER QPF TYPE EVENT. IN FACT...
SEVERAL HIGH RESOLUTION SOLUTIONS ARE EVEN INDICATING A SMALL BREAK
BETWEEN THE FRONTOGENTETIC LIFTING ACROSS THE NORTH/EAST THIS
MORNING...AND THE MAIN DYNAMIC SYSTEM SHEARING BY TO THE WEST/SOUTH
DURING THE LATER AFTERNOON AND EARLY EVENING. ALL IN ALL...DRIER AIR
MARKED BY SURFACE DEWPOINTS IN THE SINGLE DIGITS AND TEENS POISED
ACROSS CENTRAL MINNESOTA TO FAR NORTHEAST SOUTH DAKOTA EARLY THIS
MORNING WILL PLAY A DEFINITE ROLE IN MINIMIZING THE AMOUNTS WITH
SYSTEM AS IT CONTINUES TO INCREASINGLY ADVECT INTO THE AREA AS LOW
PRESSURE DEEPENS WELL TO THE SOUTH IN THE CENTRAL PLAINS. TEMPS
OVERALL NOT LOOKING QUITE AS WARM...AND AS HELD OFF PRECIP IN THE
FAR SOUTHEAST UNTIL VERY LATE TODAY...DID ALLOW FOR A BIT MORE
WARMING THAN WARMEST 925 HPA MIXING...BUT ALL AREAS SHOULD BE STEADY
TO FALLING BY EARLY TO MID AFTERNOON GIVEN THE INCREASING LOW LEVEL
COLD AIR ADVECTION AND CLOUDS.

ACCELERATED THE ENDING OF PRECIP FROM NORTHEAST TO SOUTHWEST
ESPECIALLY BY MID TO LATE EVENING AS THE WAVE PASSES AND THE IMPACT
OF THE DRY AIR ADVECTION IS GIVEN FULL FORCE. STEADY AND BRISK
NORTHEAST TO NORTHERLY WINDS WILL DRIVE TEMPS DOWN...BUT KEPT THINGS
IN THE TEENS. SOME HINT THAT THERE COULD BE SOME STRATUS LINGERING
BEHIND THE MID AND UPPER LEVEL CLEARING...BUT SOMEWHAT LOOKS TO BE
AN ARTIFACT OF COLDER AIR.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 354 AM CDT SAT MAR 15 2014

SUNDAY WILL BE A BELOW NORMAL DAY AS COLD HIGH PRESSURE SLOWLY
SHIFTS EAST ACROSS THE CWA. HOWEVER WITH RELATIVELY LIGHT WINDS AND
A DECENT AMOUNT OF SUNSHINE IT SHOULD PROVE TO BE A DECENT
DAY...ESPECIALLY COMPARED TO WHAT WE HAVE BEEN DEALING WITH ALL
WINTER.

SUNDAY NIGHT WILL SEE THE DEVELOPMENT OF LOW PRESSURE TO THE
NORTHWEST AS HIGH PRESSURE BEGINS TO SHIFT EAST. THIS WILL LEAVE A
FAIRLY TIGHT GRADIENT IN PLACE OVERNIGHT AND EXPECT TEMPERATURES TO
RISE THROUGH THE NIGHT. IN FACT...THE WESTERN CWA...MAINLY WEST OF
THE JAMES RIVER VALLEY COULD EASILY BE IN THE MID 40S BY 12Z MONDAY
WITH THE EXPECTED PATTERN. IF THE MODELS CONTINUE TO BE AS
AGGRESSIVE AT BRINGING IN THIS WARMER AIR 12Z MONDAY TEMPERATURES
WILL LIKELY NEED TO GO UP.

MONDAY WILL CONTINUE TO SEE LOW PRESSURE DEEPEN OVER THE WESTERN
HIGH PLAINS WHICH WILL TURN WINDS FROM A SOUTHWEST DIRECTION TO A
MORE SOUTH OR SOUTHEAST DIRECTION BY LATE AFTERNOON. A WARM AIR MASS
WILL SPREAD INTO THE AREA HOWEVER AND EXPECT HIGHS TO CLIMB WELL
INTO HE 60S OVER THE WESTERN CWA. WENT AHEAD AND RAISED HIGHS TO
ACCOUNT FOR THIS...WITH THEM RANGING FROM NEAR 70 IN SOUTH CENTRAL
SD TO 50 TO 55 OVER PARTS OF SOUTHWEST MN.

BY MONDAY NIGHT WARMER AIR WILL SPREAD FROM WEST TO EAST AS UPPER
LEVEL SUPPORT AND MID LEVEL MOISTURE SPREAD INTO THE AREA. WILL KEEP
THE HIGHEST POPS IN THE NORTHWEST CWA AS THE MODELS THIS TIME AROUND
HAVE COME OUT A LITTLE FARTHER NORTH AND WEST. ALSO WITH THIS CHANGE
THE EXPECTED AIR MASS WILL SUPPORT RAIN MORESO THAN SNOW...BUT TO
ACCOUNT FOR POSSIBLE CHANGES IN FUTURE RUNS WILL MAINTAIN A MIX OF
RAIN AND SNOW IN THE NORTHERN CWA. LOWS MAINLY IN THE 30S...ALTHOUGH
SOME LOWER 40S NOT OUT OF THE QUESTION IN THE FAR SOUTHERN CWA.

WITH THE POSSIBLE SURFACE LOW TRACK NOW CLOSER TOT HE IOWA/MINNESOTA
BORDER IT WILL TAKE AWHILE FOR THE COLDER AIR/TROWAL TO WORK INTO
THE AREA. SIDED MOST CLOSELY WITH THE GFS/EC/NAM ON PLACEMENT WITH
THE GEM LOOKING LIKE A BIT OF A SOUTHERLY OUTLIER. WILL KEEP MID
RANGE POPS ACROSS THE AREA BUT WILL PROBABLY NEED SOME HIGHER POPS
IN THE NORTH IF THE SYSTEM REMAINS WHERE IT IS OR SLIPS A LITTLE
FARTHER SOUTH. IF IT SHIFTS FARTHER NORTH THAT WILL REALLY THROW A
WRENCH IN THINGS WITH LITTLE PRECIPITATION POSSIBLE AT THAT POINT.

IN THE OUTER PERIODS(WED/FRI)...SOMEWHAT ZONAL TO SLIGHTLY NORTHWEST
FLOW EXPECTED THROUGH THE PERIOD WITH ONE RIPPLE POSSIBLE FRIDAY.
MODELS ARE IN RELATIVE AGREEMENT IN SWINGING THROUGH A WEAK UPPER
LEVEL RIDGE ON THURSDAY WHICH SHOULD BRING MILD READINGS INTO THE
AREA THURSDAY. WEDNESDAY WILL BE A BIT COOLER BUT SHOULD BE MIXY SO
IF SNOW COVER IS MINIMAL TEMPERATURES LIKELY TO GET TO AROUND
NORMAL. A SYSTEM MOVES THROUGH THURSDAY NIGHT INTO FRIDAY BUT NOT
MUCH COLD AIR FOLLOWING. THIS LOOKS TO REMAIN BOTTLED UP TO THE
NORTH AND COULD POSSIBLY BEGIN TO INTRUDE UPON THE REGION SATURDAY
AND SUNDAY...JUST BEYOND THE REACH OF THIS FORECAST PACKAGE. FOR NOW
NO GREAT CHANCES FOR PRECIPITATION DURING THIS TIME WITH
TEMPERATURES LIKELY ABOVE NORMAL...BARRING ANY WIDESPREAD SNOW COVER
FROM THE TUESDAY SYSTEM.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 616 AM CDT SAT MAR 15 2014

WILL WATCH AREA OF LIGHT SNOWFALL PASS THROUGH THE AREA DURING
MAINLY THE AFTERNOON AND EARLY EVENING HOURS...FEATURING PERIODS
OF MVFR CEILINGS AND IFR TO MVFR VISIBILITIES. LIKELY THAT KFSD
WILL BE LEAST IMPACTED OVERALL...AND IMPACTS WILL WAIT UNTIL VERY
LATE AFTERNOON AND ESPECIALLY THIS EVENING FOR KSUX. EASTERLY WINDS
WILL GRADUALLY BEGIN TO FAVOR NORTHEAST DURING THE MORNING AND
EARLY AFTERNOON...WITH OCCASIONAL GUSTS OF 25 TO 30 KNOTS LIKELY
FROM LATER MORNING THROUGH THE EVENING HOURS.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...CHAPMAN
LONG TERM...08
AVIATION...CHAPMAN
Hazardous weather outlook, Mar 15, 5:04 AM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0504 AM CDT SAT MAR 15 2014

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-161200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0504 AM CDT SAT MAR 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER...
A BAND OF SNOW WILL DEVELOP LATE THIS MORNING AND EARLY THIS
AFTERNOON ALONG HIGHWAY 14 INTO CENTRAL SOUTH DAKOTA. THE BAND
SHOULD WEAKEN OVER THE EASTERN PART OF THE AREA AND THEN SHIFT
SOUTH THROUGH CENTRAL SOUTH DAKOTA. A BROAD AREA OF A HALF AN
INCH TO AN INCH OF SNOW WILL BE POSSIBLE...WITH THE HIGHER
AMOUNTS IN CENTRAL PARTS OF SOUTH DAKOTA AND DOWN THE MISSOURI
RIVER CORRIDOR. THE SNOW WILL COME TO AN END FROM NORTH TO SOUTH
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE SYSTEM EXPECTED TO BRING WINTER WEATHER TO THE AREA MONDAY
NIGHT INTO TUESDAY HAS SHIFTED A BIT NORTH WITH WARMER AIR NOW
MORE LIKELY IN THE AREA. SNOW WILL STILL BE POSSIBLE WITH THE
BETTER CHANCES FOR ACCUMULATIONS WEST OF THE INTERSTATE 29
CORRIDOR AND TUESDAY INTO TUESDAY NIGHT. STAY TUNED FOR FURTHER
UPDATES TO ANY CHANGES IN THE EXPECTED PATH OF THIS WINTER
WEATHER SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

River Flood Warnings in South Dakota, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.